How Much magnesium is too much??
Hi there Joshua,
Don here from Australia.
I have a question, which hopefully you have a quick answer for...
for the last six months I have been taking magnesium twice a day, and my health has been improving out of sight for it. I have been taking a product by which is called a Magnesium Amino Acid Chelate 750. believing I was taking 750mg of Mag each capsule.
after reading the fine print, it turns out this Chelate provides 150mg of mag that can be properly absorbed by the body... interesting fact, if I dare take any more than one cap morning, and one cap at night, loose stools is the result. so for a long time now, I believed I was at my tolerance level...
I had to see my family GP yesterday ( even though I don't trust a lot of what they have to say), and he was absolutely horrified that I had been taking magnesium for such a long period of time, and severely cautioned me about liver, kidney, intestinal, and even heart irregularities from taking mag, if it is not perfectly balanced with calcium?? I am now totally confused, as not once did he ever warn me about the toxic reactions i had to the prescription drugs, he has described to me occasionally over the years...
His reaction actually startled me, as I believed I was only taking a non-toxic element, essential to the body's survival.. he now wants to book me in for a kidney analysis, and chastised me, for taking matters into my own hands.
Come on Joshua, I really need your help here. Since I've been on magnesium, night-time muscle twitches, are nonexistent, dull, aching muscle pain is gone, energy levels have returned, and now my GP informs me I could be killing myself?? Serious??
I find it very ironic that the medical profession still prescribes vile poisons like Levaquin and Cipro, yet apparently magnesium could kill me??
'What the??' indeed!
Those are some excellent questions you ask.
It boggles my mind that, as a whole, the medical profession not only believes that vitamins and minerals aren't important to health, but that they can also be harmful. As opposed to pharmaceutical drugs that regularly hurt, harm, and kill.Levaquin Tendonitis
is HORRIBLE, yet Levaquin is handed out left and right every day at hospitals for all sorts of things, including acne, and non-bacterial infections.
Also, pharmaceuticals, depending on which ones
they are, are proven to create nutritional deficiencies due to how they operate in the body. Yet your doctor never mentioned that to you, did he?
Also, doctors tell people all day long to take Calcium for bone health, etc, but never mention that vitamin d and magnesium are REQUIRED to utilize Calcium. Yet they don't check Vit D levels, or recommend taking Magnesium with the Calcium. They don't seem to worry about too much Calcium....
Now, onto Magnesium.
If you take too much of anything, it can damage you. Are you taking too much? I don't know.
It might be fun to get tested, just to see. Granted, hospital Magnesium tests just test the mag that is in your blood, which isn't actually what you want/need to know to determine your magnesium health/levels.
How much are you taking? What was the '750' if it's just 150mg/pill?
And you're taking 2/day? So you're supplementing 300mg/day? And your doctor is freaking out?
It doesn't matter really how much you take in a day. Well...actually, what does matter is 'Do you have enough Magnesium in your body, or don't you?'
If you don't, you have to fill up your body first, before you can then take any damage.
If you have pain and twitches etc, and Magnesium makes them go away, that's a pretty clear case for a need. If you stop mag for a day or two or five, and twitches and pain come back, that's a clear sign you body used up your stores and you're not getting enough from food.Tendonitis
and Magnesium Deficiency Side Effects
go hand in hand.
And of course B6 is required to utilize Magnesium, so if you're short on that....
So. How much are you taking daily
(Ironically, if you're only taking 150mg in am and 150mg in pm, and you get loose stool from that, that's a clue that you actually NEED more magnesium. External options are something like Transdermal Magnesium Gel
and Epsom Salt baths.)----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.
Joshua Tucker, B.A., C.M.T.
The Tendonitis Expertwww.TendonitisExpert.com
Tendonitis Treatment That Works DVD's
REVERSING TENDONITIS EBOOKS